MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP*ENDO MED/LG APPLIER; CLIP, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. LIGACLIP*ENDO MED/LG APPLIER; CLIP, IMPLANTABLE
Catalog Number EL314
Medical Device Problem Codes Failure to Form Staple (2579); Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that post op to a laparoscopic cholecystectomy the patient was found to have 3,000 ml of blood in the abdomen.The patient was reoperated on and it was discovered the clips did not close in the middle.This was corrected and four units of blood were given and the patient is improving.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was received: procedure was laparoscopic not open.Upon pick up of the device it was found that the device was not an lx410 as originally reported but an el314.Investigation summary the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.The batch history records were reviewed and certified by external manufacturing that the manufacturing criteria was met prior to the release of the equipment.  the certificate records are accessible through external manufacturing.  visual analysis of the returned sample revealed that the el314 device was received with a few scratches on the knob.In an attempt to replicate the reported incident, the device was tested for functionality.Upon functional testing of the device, the instrument loaded, retained, and deployed 6 clips as intended.The instrument was fully functional and conforming to our manufacturing requirements.The event described could not be confirmed as the device performed without any difficulties noted.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: select the appropriate size ligaclip extra ligating clip cartridge and corresponding clip applier.With the cartridge slots facing away from the base, insert the cartridge into one of the channel openings of the lc800 stainless steel cartridge base.Ensure that the cartridge is past the channel opening and securely held in place.Grasp the applier by the handle and trigger and insert the jaws of the instrument into the individual cartridge slot, making sure the tips of the applier are perpendicular to the surface of the cartridge.Insert the applier until it stops.Do not force the applier.It should enter and withdraw from the cartridge smoothly.Keeping the applier jaws perpendicular to the surface of the cartridge, retract the applier from the cartridge.The clip will be securely held in the applier jaws.It is not necessary to maintain trigger tension to hold the clip in the applier jaws.The sequence for rotation of the applier shaft is as follows: - loosen the rotation knob by turning it clockwise until a click is heard.- rotate the shaft to the desired position.- tighten the rotation knob completely by turning it counterclockwise.Position the clip around the tubular structure to be ligated.Apply enough force to fully close the applier to assure that the clip is satisfactorily placed and secured.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/18/2022.Upon review, it was discovered that the initial medwatch report was sent with the wrong investigation summary.Device has not been returned, so no investigation could be completed.

Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
329348013
MDR Report Key15286971
Report Number3005075853-2022-05539
Device Sequence Number11361028
Product Code HBT
UDI-Device Identifier10705036003854
UDI-Public10705036003854
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K830503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEL314
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown